Dosage far too high!

Hi all.

On Thursday just gone, I had a phone consultation with a GP (not my usual GP), explained to him that i have Severe OA, & the prescribed meds (Gabapentin) are not kicking in anymore. Explained how i was feeling, losing my balance, continuous pains etc etc. Told me he could prescribe Co-Codamol, I refused because it dosen't agree with. So, precribed me Tramadol 50mg, 1 to 2 tabs, 4 times a day!

Sorry for my language, but, F#####G HELL ....... I'd only taken 4 tablets in the space of 24hrs, I felt so spaced out, then I developed a irritating rash all over me!!

Whoa! I'm not having this. I stopped taking them straight away, Detoxed overnight, & I'm ok this morning, back onto Gabapentin.

This is what I don't like about phone consultation with GP's, they can't see the whites of your eyes, they're just going by you say. Bloody dangerous I think.

Going to have to wait until Tuesday now, before I can speak MY GP...

Anyways, hope your all behaving yourselves.

Happy Easter. Happy Holidays. 🐇🐇 x

12 Replies

oldestnewest
  • Blimey! That's terrible! Good job you have your head screwed on and had the sense to stop😫

  • Jeepers Ruthytootie2 thats an awful lot of tramadol.Not surprised you were spaced out.Leave well alone and stick with what you know until you can get to see/ speak to your usual GP.

    I was prescribed these once but only ever took two tablets ,and that was enough to send me off the planet.Never again do I want to feel like that.

    Couldnt feel my limbs,felt like I was floating,then falling and was so sick.

    Take care.

    Hope you are better soon.

    Crusee

    XX

  • I'm feeling ok, although a tadge fragile, so just taking it easy today. Definitely won't be taking Tramadol again, that's for sure. Like you say, I'm sticking to what i know. x

  • I'm not surprised you've stopped them Ruth, you've had a bad reaction by it not being explained you should see how you respond. The BNF dosage guide is as follows

    ADULT and CHILD over 12 years, by mouth, acute pain, usual initial dose 100 mg then 50–100 mg every 4–6 hours; chronic pain, initially 50 mg then adjust according to response; total of more than 400 mg daily not usually required

    As you see as you've chronic pain the dose should be just 50mg then adjust according to response.

    I'd see your GP next week as you say, ask for a pain relief review. I also have OA & I refused tramadol from the first time we discussed pain relief for me. It works for many but it's just not something I've ever wanted. I got up to highest dose gabapentin but it didn't do a thing for me, sounds as though they're doing it for you now either. I've recently started pregabalin but my other meds for OA are Butec (buprenorphine) patches, amitriptyline, co-co's & NSAID. If your GP suggests options with monthly pain relief reviews then I'd go for it. I started on lowest doses & each month they were increased, staying at some doses that I felt comfortable with each until the next review. I'm still having reviews for the pregabalin as I want it to be a slow titre.

    I hope you can enjoy your Easter break in spite of this.

  • Hi nomoreheels. Thanks for the info. I take Gabapentin 300mg 1 tablet 3 times a day. This is all i take, but now, as i've mentioned, it's not kicking enough.

    So, I'm having a restful day, although a tadge fragile. Back to the doctors on Tuesday & hopefully get it sorted.

    Ruth x

  • I hope you're feeling less fragile this rainy Easter Sunday. You've room for an increase in your gabapentin then. You can go up to 1200mg 3 x daily, incrementaly of course. It's determining if your pain is neuropathic though, your GP may discuss adding appropriate pain relief if not.

  • roothytoothy, I take tramadol also as it is all I can take right now for my RA and OA because I am still healing from surgery. I have 50g tabs also but only to take 1 every 6-8 hrs. It does make me a little tired and some days nauseas but nothing like what you experienced. Try cutiing it down to 1 every 6-8 hrs.

  • Hi, found out it dosen't agree with me, brings me out in an irritating rash. Also I'm taking meds for Hiatus Hernia, so mixing the two together, for me didn't work.

    So, still sticking to the Gabapentin in the mean time.

  • I hate Tramadol for that reason, can't tolerate it.

  • Hi Ruthietootie. Your experience mirrors mine. It was during my very first flare when tramadol was prescribed at the same levels as you were. I only took 2 capsules once and my world turned into a very strange place I never want to visit again. If things are truly unbearable and co-codamol doesn't do it I take one every 4-6 hours. NSAIDS are too harsh for my tummy. Seeing your own GP on Tuesday seems a sound plan and I hope she or he can help. Big hugs

    Jan

  • Very sensible. I would definitely query how long that doctor has been practising. What if another patient had been more gullible and resulted in death. At the least inform the Manager at the surgery

  • Hi all, thought I'd give you an update on my post.

    Got to see my GP this morning, as I was an urgent case. Explained what had happened & how I reacted (since Friday afternoon up until Monday, I have very little memory of doing anything!). He was quite surprised that I was prescribed a controlled drug!

    I have now been put on a trial basis of Nefopam, and wait to see if I have any reactions or not.

    Tramadol is not to be prescribed to me anymore...

    Still feeling a tadge fragile, but not so much, so I'm getting there slowly.

    Taking it easy for a few more days, then back to work next week.

    😊👍x

You may also like...